Open Access
June, 1953 The Basic Theorems of Information Theory
Brockway McMillan
Ann. Math. Statist. 24(2): 196-219 (June, 1953). DOI: 10.1214/aoms/1177729028


This paper describes briefly the current mathematical models upon which communication theory is based, and presents in some detail an exposition and partial critique of C. E. Shannon's treatment of one such model. It then presents a general limit theorem in the theory of discrete stochastic processes, suggested by a result of Shannon's.


Download Citation

Brockway McMillan. "The Basic Theorems of Information Theory." Ann. Math. Statist. 24 (2) 196 - 219, June, 1953.


Published: June, 1953
First available in Project Euclid: 28 April 2007

zbMATH: 0050.35501
MathSciNet: MR55621
Digital Object Identifier: 10.1214/aoms/1177729028

Rights: Copyright © 1953 Institute of Mathematical Statistics

Vol.24 • No. 2 • June, 1953
Back to Top